×

Modular forms in characteristic \(\ell\) and special values of their \(L\)-functions. (English) Zbl 0618.10026

The authors use group cohomological methods to study mod \(\ell\) modular forms of weight \(k>2\) and level \(N\), prime to \(\ell\). In the course of their study they show that the systems of mod \(\ell\) Hecke eigenvalues occurring in the space of modular forms of level \(N\) and weight \(>2\) coincide with those of twisted forms occurring in the space of weight two forms on \(\Gamma_ 1(N\ell)\). As a consequence they obtain the fact that there are only finitely many systems of Hecke eigenvalues mod \(\ell\) occurring in the space of forms of level \(N\) and weight \(>2.\)
The authors also study modular symbols of weight \(>2\), and show how one can use these to prove mod \(\lambda\) congruences between the algebraic parts of special values of \(L\)-functions of higher weight cusp forms on \(\text{SL}_ 2({\mathbb Z})\) and special values of \(L\)-functions of weight 2 cusp forms on \(\Gamma_ 1(\ell)\) for a prime \(\lambda\) dividing \(\ell\).
Reviewer: S.Kamienny

MSC:

11F75 Cohomology of arithmetic groups
11F33 Congruences for modular and \(p\)-adic modular forms
11F67 Special values of automorphic \(L\)-series, periods of automorphic forms, cohomology, modular symbols
PDFBibTeX XMLCite
Full Text: DOI Euclid

References:

[1] A. N. Andrianov, Multiplicative arithmetic of Siegel’s modular forms , Uspekhi Mat. Nauk 34 (1979), no. 1(205), 67-135. · Zbl 0418.10027
[2] A. Ash and G. Stevens, Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues , J. Reine Angew. Math. 365 (1986), 192-220. · Zbl 0596.10026
[3] P. Deligne, Formes modulaires et representations de \(\ell\)-adiques , Lecture Notes in Math., vol. 179, 1971, Sem. Bourbaki, pp. 139-186. · Zbl 0271.10032
[4] Leonard Eugene Dickson, A fundamental system of invariants of the general modular linear group with a solution of the form problem , Trans. Amer. Math. Soc. 12 (1911), no. 1, 75-98. JSTOR: · doi:10.2307/1988736
[5] K. Doi and M. Ohta, On some congruences between cusp forms on \(\Gamma _0(N)\) , Modular functions of one variable, V (Proc. Second Internat. Conf., Univ. Bonn, Bonn, 1976), Springer, Berlin, 1977, 91-105. Lecture Notes in Math., Vol. 601. · Zbl 0361.10023
[6] M. Eichler, Eine Verallgemeinerung der Abelschen Integrale , Math. Z. 67 (1957), 267-298. · Zbl 0080.06003 · doi:10.1007/BF01258863
[7] K. Haberland, Perioden von Modulformen einer Variabler and Gruppencohomologie. I, II, III , Math. Nachr. 112 (1983), 245-282, 283-295, 297-315. · Zbl 0526.10024 · doi:10.1002/mana.19831120113
[8] H. Hida, On congruence divisors of cusp forms as factors of the special values of their zeta functions , Invent. Math. 64 (1981), no. 2, 221-262. · Zbl 0472.10028 · doi:10.1007/BF01389169
[9] H. Hida, Congruence of cusp forms and special values of their zeta functions , Invent. Math. 63 (1981), no. 2, 225-261. · Zbl 0459.10018 · doi:10.1007/BF01393877
[10] H. Hida, Kummer’s criterion for the special values of Hecke \(L\)-functions of imaginary quadratic fields and congruences among cusp forms , Invent. Math. 66 (1982), no. 3, 415-459. · Zbl 0485.10019 · doi:10.1007/BF01389222
[11] N. Jochnowitz, Congruences between systems of eigenvalues of modular forms , Trans. Amer. Math. Soc. 270 (1982), no. 1, 269-285. JSTOR: · Zbl 0536.10022 · doi:10.2307/1999772
[12] M. Kuga, W. Parry, and C. H. Sah, Group cohomology and Hecke operators , Manifolds and Lie groups (Notre Dame, Ind., 1980), Progr. Math., vol. 14, Birkhäuser Boston, Mass., 1981, pp. 223-266. · Zbl 0479.10019
[13] J. Manin, Periods of parabolic forms and \(p\)-adic Hecke series , Math. USSR Sbornik 21 (1973), 371-393. · Zbl 0293.14008 · doi:10.1070/SM1973v021n03ABEH002022
[14] J. Manin, The values of \(p\)-adic Hecke series at integer points of the critical strip , Math. USSR Sbornik 22 (1974), 631-637. · Zbl 0304.14013 · doi:10.1070/SM1974v022n04ABEH001710
[15] B. Mazur, On the arithmetic of special values of \(L\) functions , Invent. Math. 55 (1979), no. 3, 207-240. · Zbl 0426.14009 · doi:10.1007/BF01406841
[16] M. Ohta, On \(l\)-adic representations attached to automorphic forms , Japan. J. Math. (N.S.) 8 (1982), no. 1, 1-47. · Zbl 0505.10012
[17] M. Razar, Dirichlet series and Eichler cohomology , · Zbl 0491.12011
[18] K. Ribet, Mod \(p\) Hecke operators and congruences between modular forms , Invent. Math. 71 (1983), no. 1, 193-205. · Zbl 0508.10018 · doi:10.1007/BF01393341
[19] K. Ribet, On \(l\)-adic representations attached to modular forms , Invent. Math. 28 (1975), 245-275. · Zbl 0302.10027 · doi:10.1007/BF01425561
[20] J. P. Serre, Formes modulaires et fonctions zêta \(p\)-adiques , Modular functions of one variable, III (Proc. Internat. Summer School, Univ. Antwerp, 1972), Springer, Berlin, 1973, 191-268. Lecture Notes in Math., Vol. 350. · Zbl 0277.12014 · doi:10.1007/978-3-540-37802-0_4
[21] J. P. Serre, Letter to J.-M. Fontaine , 1979.
[22] G. Shimura, An \(\ell\)-adic method in the theory of automorphic forms , Unpublished, 1968. · Zbl 0183.25402
[23] G. Shimura, Introduction to the arithmetic theory of automorphic functions , Publications of the Mathematical Society of Japan, No. 11. Iwanami Shoten, Publishers, Tokyo, 1971. · Zbl 0221.10029
[24] G. Stevens, The cuspidal group and special values of \(L\)-functions , Trans. Amer. Math. Soc. 291 (1985), no. 2, 519-550. · Zbl 0579.10011 · doi:10.2307/2000098
[25] G. Stevens, Arithmetic on modular curves , Progress in Mathematics, vol. 20, Birkhäuser Boston Inc., Boston, MA, 1982. · Zbl 0529.10028
[26] 1 H. P. F. Swinnerton-Dyer, On \(l\)-adic representations and congruences for coefficients of modular forms , Modular functions of one variable, III (Proc. Internat. Summer School, Univ. Antwerp, 1972), Springer, Berlin, 1973, 1-55. Lecture Notes in Math., Vol. 350. · Zbl 0267.10032 · doi:10.1007/978-3-540-37802-0_1
[27] 2 H. P. F. Swinnerton-Dyer, On \(l\)-adic representations and congruences for coefficients of modular forms. II , Modular functions of one variable, V (Proc. Second Internat. Conf., Univ. Bonn, Bonn, 1976), Springer, Berlin, 1977, 63-90. Lecture Notes in Math., Vol. 601. · Zbl 0392.10030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.